Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


An extension of Attouch's theorem and its application to second-order epi-differentiation of convexly composite functions

Author: René A. Poliquin
Journal: Trans. Amer. Math. Soc. 332 (1992), 861-874
MSC: Primary 49J52; Secondary 49J45, 58C06
MathSciNet review: 1145732
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1977, Hedy Attouch established that a sequence of (closed proper) convex functions epi-converges to a convex function if and only if the graphs of the subdifferentials converge (in the Mosco sense) to the subdifferential of the limiting function and (roughly speaking) there is a condition that fixes the constant of integration. We show that the theorem is valid if instead one considers functions that are the composition of a closed proper convex function with a twice continuously differentiable mapping (in addition a constraint qualification is imposed). Using Attouch's Theorem, Rockafellar showed that second-order epi-differentiation of a convex function and proto-differentiability of the subdifferential set-valued mapping are equivalent, moreover the subdifferential of one-half the second-order epi-derivative is the proto-derivative of the subdifferential mapping; we will extend this result to the convexly composite setting.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 49J45, 58C06

Retrieve articles in all journals with MSC: 49J52, 49J45, 58C06

Additional Information

PII: S 0002-9947(1992)1145732-5
Keywords: Attouch's Theorem, convex analysis, proto-differentiation, epi-differentiation, composite functions, quadratic-conjugate, proximal subgradients
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia